Texas, 2014

Drought in Texas, November 1 to 30, 2014

November 1 to 30, 2014 · NWS FWD · 24 events in 24 counties and zones

Precipitation was below normal for most locations across north Texas during the month of November, leading to a continuation of the persistent drought conditions across the region.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$44,000
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Precipitation was below normal for most locations across north Texas during the month of November, leading to a continuation of the persistent drought conditions across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 10:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 31, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT FRI OCT 31 2014

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THROUGH THE FORECAST
PERIOD. NORTHEAST WINDS 5 TO 7 KNOTS AT 0430Z WILL BECOME
SOUTHEAST BY 15Z SATURDAY AS HIGH PRESSURE MOVES OFF TO THE EAST.
EXPECT ONLY SOME SCATTERED HIGH CLOUDS THROUGH 00Z SUNDAY WITH
INCREASING HIGH CLOUDS THEREAFTER.

58

&&

.UPDATE...
WE/VE ADDED AREAS OF FROST ACROSS THE CENTRAL AND NORTHERN CWA AND
PATCHY FROST OVER THE SOUTHERN COUNTIES FOR LATE TONIGHT THROUGH
ABOUT 9 AM ON SATURDAY. ONCE TEMPS FALL BELOW 38 DEGREES LATER TONIGHT
AND WINDS DIMINISH TO LESS THAN 5 MPH...STRONG RADIATIONAL
COOLING WILL COMMENCE. IF SKIES REMAIN CLEAR BEFORE
DAYBREAK...THEN EXPOSED SURFACES SHOULD BE ABLE TO COLLECT FROST.
WHERE RAIN FELL ON THURSDAY...THE FROST COULD BE HEAVIER.

THE REST OF THE FORECAST FOR THE WEEKEND LOOKS VERY PLEASANT WITH
TEMPS TURNING WARMER ON SUNDAY. NEXT WEEKS STORM SYSTEM LOOKS VERY
PROMISING AS A COLD FRONT MOVES THROUGH THE CWA AND A STRONG
POSITIVE TILTED UPPER TROUGH...POSSIBLY A CLOSED UPPER LOW PER THE
ECMWF...TRACKS ACROSS THE STATE. THE RAIN WILL MOVE INTO THE
NORTHWEST COUNTIES MONDAY NIGHT AND SPREAD ACROSS THE CWA THROUGH
TUESDAY NIGHT. THIS SYSTEM HAS THE POTENTIAL TO DUMP 1-3 INCHES
ACROSS THE CWA BEFORE ENDING AND SHOULD HELP IMPROVE SOME LAKE AND
RESERVOIRS LEVELS. 75

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT FRI OCT 31 2014/

...HEADLINES...DRY CONDITIONS THROUGH THE WEEKEND THEN A GOOD CHANCE
FOR WIDESPREAD BENEFICIAL RAIN BEGINNING EARLY NEXT WEEK...

SHORT TERM...UPPER LEVEL RIDGING IS SOLIDLY IN PLACE OVER THE
CENTRAL AND SOUTHERN PLAINS LEADING TO QUIET WEATHER OVER THE
CENTRAL THIRD OF THE COUNTRY. THIS RIDGING IS EXPECTED TO STAY IN
PLACE THROUGH SATURDAY AND MOST OF SUNDAY BEFORE AN UPPER LEVEL
TROUGH APPROACHES FROM THE WEST. THE ONLY REAL WEATHER OF
POTENTIAL IMPACT THIS WEEKEND WILL BE THE COOLER TEMPERATURES
TONIGHT AND INTO SATURDAY MORNING. THIS EVENING WILL BE JACKET
WEATHER WITH TEMPERATURES IN THE 50S AREA WIDE BY 9PM AND TEMPS
CONTINUING TO PLUMMET OVERNIGHT WITH LOWS SATURDAY MORNING IN THE
LOW TO MID 30S FOR EVERYWHERE EXCEPT EXTREME SOUTHERN PORTIONS OF
THE COUNTY WARNING AREA. A FREEZE WARNING REMAINS IN PLACE FOR OUR
NORTHERN COUNTIES FOR TONIGHT AS TEMPS WILL DROP BELOW FREEZING
OVERNIGHT. FOR THE METROPLEX AND AREAS SOUTH TEMPS WILL BE IN THE
MID 30S BY SUNRISE SATURDAY. CONDITIONS WILL BE VERY DRY TONIGHT
AND IN TAKING A LOOK AT FORECAST SOUNDINGS THE LOWEST 100MB THERE
IS A GOOD 5-15 DEGREE SPREAD BETWEEN TEMPERATURE AND DEW POINT SO
THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE FOR FROST TO FORM.
HOWEVER SOME VERY PATCHY FROST COULD BE POSSIBLE IN LOW LYING
AREAS AND RIVER VALLEYS WHERE MOISTURE COULD POOL UP.

MEDIUM RANGE...AN UPPER LEVEL LOW IS CURRENTLY LOCATED OFF THE
PACIFIC NORTHWEST COAST. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT
BY LATE SUNDAY THIS UPPER LOW WILL SPLIT OFF INTO TWO PIECES OF
ENERGY...A DEEP UPPER LEVEL TROUGH WILL DIG SOUTHWARD INTO THE
FOUR CORNERS...WHILE ANOTHER UPPER LEVEL TROUGH SHOOTS NORTHWARD
INTO THE NORTHERN PLAINS. THE NORTHERN TROUGH WILL SPAWN SURFACE
CYCLOGENESIS OVER THE DAKOTAS AND SOUTHERN CANADA BY MONDAY WITH A
TRAILING SURFACE FRONT DRAPED OVER THE CENTRAL AND SOUTHERN
PLAINS. THE SOUTHERN TROUGH WILL BECOME ELONGATED AND POSITIVELY
TILTED. THIS WILL ALLOW FOR MOISTURE TO BE TAPPED FROM THE
AFOREMENTIONED SURFACE FRONT OVER THE PLAINS AND ALSO TAP INTO
MOISTURE TO THE SOUTHWEST ASSOCIATED WITH CURRENT TROPICAL STORM
VANCE WHICH WILL BE APPROACHING NORTHERN MEXICO BY EARLY NEXT
WEEK. IN ADDITION GULF MOISTURE WILL BE FLOWING INTO NORTH TEXAS
OUT AHEAD OF THE SURFACE COLD FRONT AND ON THE BACK SIDE OF A
SURFACE HIGH OVER THE SOUTHEAST U.S. LENDING FURTHER EVIDENCE TO
THE MOIST AIR MASS THAT IS EXPECTED IS THE FACT THAT THE GFS IS
SHOWING PWATS IN THE 1.5 TO 1.75 INCH RANGE FOR TUESDAY. THIS IS
ABOUT 2 STANDARD DEVIATIONS HIGHER THAN THE NORMAL PWATS WE SEE
FOR THIS TIME OF YEAR. IF YOU ADD ALL OF THIS UP THIS IS LEADING
US TO A VERY FAVORABLE SET UP FOR MODERATE TO HEAVY RAINFALL OVER
NORTH TEXAS FOR EARLY NEXT WEEK.

TIMING AND IMPACTS OF THE RAIN NEXT WEEK...RAIN CHANCES ARE
INTRODUCED INTO THE FORECAST BEGINNING ON MONDAY WITH 20 TO 30
POPS MONDAY MORNING FOR CENTRAL AND WESTERN PORTIONS OF THE CWA
INCREASING TO 40 TO 60 POPS BY LATE MONDAY. THE MOST LIKELY TIMING
FOR MODERATE TO HEAVY RAIN AREA WIDE IS TUESDAY WHERE WE HAVE 60
TO 80 POPS ACROSS MOST OF THE CWA. THIS IS A VERY HIGH POP FOR A
DAY 5 EVENT WHICH REFLECTS THE HIGH CONFIDENCE THAT WE HAVE THAT
WE ARE GOING TO GET RAIN. THE BIG CHALLENGE IN THE FORECAST COMES
AFTER TUESDAY WHERE THE MODELS DIVERGE. 12Z OPERATIONAL HAS AN
UPPER LEVEL LOW CLOSING OFF OVER EAST TEXAS BY THURSDAY AND THEN
ADVANCING EASTWARD BY FRIDAY. THIS WOULD GIVE US CONTINUED RAIN
CHANCES ON WEDNESDAY WITH LINGERING RAIN CHANCES ON THURSDAY. THE
12Z ECMWF HAS A MUCH DIFFERENT SOLUTION AS IT CLOSES OFF AN UPPER
LEVEL LOW AND MERGES IT WITH THE REMNANTS OF VANCE OVER NORTHERN
MEXICO NEAR WEST TEXAS AND SOUTHERN NEW MEXICO ON WEDNESDAY. THE
ECMWF THEN HAS THIS STORM SYSTEM TAKING A VERY SLOW TREK EASTWARD
ACROSS TEXAS OVER A SEVERAL DAY PERIOD FINALLY CLEARING THE LONE
STAR STATE BY SATURDAY. THIS SOLUTION WOULD RESULT IN SEVERAL
DAYS OF RAIN CHANCES FOR MUCH OF TEXAS INCLUDING THE LOCAL AREA.
UNFORTUNATELY THE GFS ENSEMBLES ARE NOT MUCH HELP AS ABOUT HALF
OF THEM HAVE THE GFS OPERATIONAL SOLUTION AND HALF HAVE THE ECMWF
OPERATIONAL SOLUTION.

GIVEN THAT THERE IS NOT MUCH CERTAINTY IN THE SOLUTION BEYOND
TUESDAY THE IMPACTS ARE DIFFICULT TO ASSESS AT THIS TIME. AT THE
VERY LEAST IT DOES APPEAR AS THOUGH SO BENEFICIAL DROUGHT RELIEF
WILL TAKE PLACE ACROSS NORTH TEXAS. THE NAEFS ENSEMBLE IS SHOWING
A 4O TO 60 PERCENT CHANCE THAT OUR AREA WILL SEE AT LEAST 1 INCH
OF RAIN IN THE MONDAY TO THURSDAY TIME FRAME. THIS IS VERY
PROMISING TO SAY THE LEAST.  POTENTIAL FLOODING IMPACTS ARE
DIFFICULT TO ASSESS AT THIS TIME BUT GIVEN THE RICH MOISTURE THAT
WILL BE IN PLACE THERE WILL BE THE POTENTIAL FOR SOME HEAVY RAIN
AND FLOODING TO OCCUR MOST LIKELY IN THE TUESDAY TO WEDNESDAY TIME
FRAME. IF THE RAIN LINGERS INTO THE MID TO LATE WEEK PERIOD AS
THE ECMWF SOLUTION THAT COULD LEAD TO MORE WIDESPREAD FLOODING
IMPACTS...BUT ALSO ADDITIONAL DROUGHT RELIEF.

BOTTOM LINE IS THAT WE HAVE A GOOD CHANCE FOR AREA WIDE BENEFICIAL
RAINS EARLY NEXT WEEK AND THAT WE WILL CONTINUE TO REFINE THE
FORECAST IN THE DAYS TO COME TO ASSESS ADDITIONAL POTENTIAL IMPACTS.

HOETH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  36  61  43  70  58 /   0   0   0   0   0
WACO, TX              35  65  41  73  59 /   0   0   0   0   0
PARIS, TX             30  57  36  66  51 /   0   0   0   0   0
DENTON, TX            31  61  41  69  57 /   0   0   0   0   0
MCKINNEY, TX          32  60  39  69  55 /   0   0   0   0   0
DALLAS, TX            36  61  43  70  58 /   0   0   0   0   0
TERRELL, TX           34  61  39  69  55 /   0   0   0   0   0
CORSICANA, TX         35  62  40  72  56 /   0   0   0   0   0
TEMPLE, TX            37  64  41  73  59 /   0   0   0   0   0
MINERAL WELLS, TX     32  65  42  69  58 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM CDT SATURDAY FOR TXZ091>095-
100>107.

&&

58/75
Hazardous weather outlook, Oct 31, 2:06 PM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT FRI OCT 31 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
306 PM CDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT INTO EARLY
SATURDAY MORNING FOR AREAS ALONG AND NORTH OF A LINE FROM GRAHAM
TO SULPHUR SPRINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO AFFECT MUCH OF
NORTH TEXAS FROM MONDAY INTO THURSDAY. THUNDERSTORMS SHOULD BE
MOST NUMEROUS TUESDAY AS A COLD FRONT MOVES ACROSS THE AREA.
LOCALLY HEAVY RAIN WILL BE POSSIBLE...BUT AT THIS TIME SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 31, 6:21 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT FRI OCT 31 2014

TXZ115>123-129>135-141>148-156>162-174-175-010900-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-
ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
721 PM CDT FRI OCT 31 2014

...PATCHY FROST IS POSSIBLE OVERNIGHT TONIGHT...

WITH MOSTLY CLEAR SKIES...DECREASING WINDS AND DRIER AIR WORKING
ITS WAY INTO THE REGION...PATCHY FROST MAY DEVELOP TOWARD SUNRISE
SATURDAY.

YOU MAY WANT TO COVER YOUR SENSITIVE PLANTS/VEGETATION TO PROTECT
THEM FROM THE PATCHY FROST.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Montague

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

D2/Severe drought conditions covered Montague County for all of November, 2014.

Drought, Cooke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cooke forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

D2/Severe drought conditions were in place county-wide at the beginning of the month. Conditions were upgraded to Moderate/D1 across the northern half of the county by week two of November due to nearly 2 inches of rain which fell early in the month.

Drought, Grayson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grayson forecast zone
Crop damage
$500
Reported by
Drought Monitor
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Severe/D2 drought conditions were in place county-wide at the beginning of the month. Conditions were upgraded to Moderate/D1 by week two across all but the southern third of the county due to nearly an inch and a half of rain which fell during the first week of the month.

Drought, Hopkins

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Severe/D2 drought conditions were in place across Hopkins County for all of November 2014.

Drought, Young

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Young forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Young County spent all of November with Exceptional/D4 drought conditions over the southeastern quarter of the county and Extreme/D3 across the rest of the county.

Drought, Jack

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Extreme/D3 drought conditions covered Jack County for all of November 2014.

Drought, Wise

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Wise County experienced Severe/D2 conditions over the northern third of the county, while Extreme/D3 conditions persisted across the rest of the county for all of November, 2014.

Drought, Denton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Denton forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Denton County experienced Severe/D2 conditions over the northern third of the county, while Extreme/D3 conditions persisted across the rest of the county for all of November, 2014.

Drought, Collin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Collin forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Collin County experienced Extreme/D3 drought conditions over the southwestern quadrant of the county, while Severe/D2 conditions covered the rest of the county for all of November, 2014.

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Stephens County began November with Exceptional/D4 drought conditions over the eastern two-thirds of the county, and Extreme/D3 across the rest. Conditions improved from west to east as some beneficial rainfall affected parts of the area. By the end of the month, D4 conditions affected only the northwestern corner of the county, D3 across central portions of the county and Severe/D2 conditions over the southwest corner.

Drought, Palo Pinto

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Exceptional/D4 drought conditions over all of Palo Pinto County for most of the month improved to Extreme/D3 across the southern half of the county during the last week of November.

Drought, Parker

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Exceptional/D4 drought conditions covered all but the far northern portions of Parker County, where Extreme/D3 conditions resided, during November 2014.

Drought, Tarrant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Exceptional/D4 drought conditions covered all but the far northern portions of Tarrant County, where Extreme/D3 conditions resided, during November 2014.

Drought, Dallas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Dallas County spent all of November, 2014 with Exceptional/D4 conditions over the far western portions of the county, Extreme/D3 across central portions, and Severe/D2 across the eastern reaches of the county.

Drought, Rockwall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rockwall forecast zone
Crop damage
$500
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered Rockwall County for all of November, 2014.

Drought, Eastland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Eastland County experienced Extreme/D3 drought conditions over the eastern part of the county, Severe/D2 across the central portions and Moderate/D1 over the western reaches of the county during November of 2014.

Drought, Erath

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Extreme/D3 drought conditions covered Erath County for all of November 2014, with the exception of the far northern reaches, where Exceptional/D4 conditions resided.

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Severe/D2 drought conditions in place county-wide at the beginning of November improved to Moderate/D1 across the southern half of the county during the second week of the month. The county remained split between Severe/D2 conditions across the northern half and Moderate/D1 across the southern half for the rest of the month.

Drought, Hood

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Exceptional/D4 drought conditions covered Hood County for all of November, 2014.

Drought, Somervell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Extreme/D3 drought conditions covered Somervell County for all of November, 2014.

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Extreme/D3 drought conditions existed across the majority of Johnson County for all of November 2014. The exceptions were the far norther sections, where Exceptional/D4 conditions resided, and the far southern locations where Severe/D2 conditions existed.

Drought, Ellis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered all of Ellis County during November, 2014.

Drought, Bosque

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Bosque County was split between Severe/D2 drought conditions across the northern two-thirds of the county and Moderate/D1 across the southern third of the county during November, 2014.

Drought, Hill

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Hill County was split between Severe/D2 drought conditions across the northern two-thirds of the county and Moderate/D1 across the southern third of the county during November, 2014.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547965, 547966, 547967, 547969, 547970, 547971, 547972, 547973, 547974, 547975, 547976, 547977, 547978, 547979, 547980, 547981, 547982, 547983, 547984, 547985, 547986, 547987, 547988, 547989.